GERD (Acid Reflux) Community
ACID
About This Community:

This forum is for questions and support regarding Gastroesophageal Reflux Disease (GERD) / Acid Reflux with topics including: Causes, Constipation, Diagnosis, Diarrhea, Drugs and OTC medications, Living with GERD, Loss of Appetite, Preventing Flare-ups, Risk Factors, Symptoms, Support, Surgery, Tests, Treatments.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

ACID

A week ago as I tried to sleep or lay down, i felt my throat being blocked and couldnt breath, couldnt sleep at night. after a few days went to see doctor he said its because of late nights and junk food causing the acid  to rise to the throat and also stress. he gave me lanzaparole 30mg a day. i could lay down with no choking for a couple of days but day four it started again and everytime i lay down felt choking.   how long does it take to take effect?
Related Discussions
11 Comments Post a Comment
Blank
63984_tn?1385441539
It is very important to take your prescribed drug 1/2 to one hour before eating meals.  If taken, say, an hour after eating, it just makes expensive urine.  Also, don't eat for several hours before laying down.  Raising the head of the bed can be very important as well.  
Blank
620923_tn?1416285879

  Hi..it can take a few weeks for the benefits of the meds to be seen....however, u must do as the dr suggested and modify ur diet.

U also need to avoid lying down for 3 to 4 hrs after eating....and u should elevate the head of ur bed to let gravity assist the meds in keeping the acids down where they belong.

Stress can add to ur reflux, so u do need to try and relax as much as possible.
  
   may I ask, did ur Dr do ne testing to find the root of ur reflux?

  "selma"
Blank
Avatar_n_tn
he asked me a series of questions of which one of them i answered i do eat late ( after 10pm) and sleep late (after 1am) and i sometimes eat junk food.
Blank
Avatar_n_tn
i take my drug an hour before breakfast everyday. how high to raise the bed fron the top?
Blank
Avatar_n_tn
What caused this acid reflux???
Blank
Avatar_n_tn
sorry to be a pain . Do i need to cut any food out as it can make the acid worse?
Blank
620923_tn?1416285879
Lifestyle Changes

If you smoke, stop.
Avoid foods and beverages that worsen symptoms.
Lose weight if needed.
Eat small, frequent meals.
Wear loose-fitting clothes.
Avoid lying down for 3 hours after a meal.
Raise the head of your bed 6 to 8 inches by securing wood blocks under the bedposts. Just using extra pillows will not help.

Other factors that may contribute to GERD include
obesity
pregnancy
smoking
Common foods that can worsen reflux symptoms include
citrus fruits
chocolate
drinks with caffeine or alcohol
fatty and fried foods
garlic and onions
mint flavorings
spicy foods
tomato-based foods, like spaghetti sauce, salsa, chili, and pizza

Below is a link to a list of foods that should be safe for u to eat., u will have to try them to see, as we r all diff.
http://www.medhelp.org/health_pages/Gastroenterology/SAFE-FOODS-for-the-ACID-REFLUX-DIET/show/654?cid=236

U will also want to ask ur Dr if trying all this and u do not get relief, to do testing to find the root  of ur reflux/GERD....it could be a hiatal hernia...or something like that...so u will need to be tested....but if u follow a modified diet it can help.

  "selma"
Blank
Avatar_n_tn
Hello, i feel tired and no matter what i eat i am always bloated. at the moment i have no other symptoms apart from the acid rising. i read on the net that it could be gluten related?  any help.  its been 2 weeks since taking the meds,   thanks
Blank
620923_tn?1416285879


U should try and keep a journal and do the elimination diet and see if eliminating certain items and then returning them to ur diet has an effect on u....
It could be gluten related and only thru testing and the elimination of gluten items can u find out for sure.

  "selma"
Blank
Avatar_n_tn
Hello again.  Can lansaparazole cause slow digestion and  feeling something stuck in stomach, was told by pharmacist to take MOTILIUM 10 to help push it forward.   Thanks
Blank
620923_tn?1416285879

Side effects~~

What side effects can this medication cause?

Lansoprazole may cause side effects. Tell your doctor if any of these symptoms are severe or do not go away:

stomach pain

constipation

diarrhea

nausea

headache

dizziness

The fullness u feel could be due to constipation....u could have slow motility...there r meds for that, but I would try adjusting ur diet first...that along with exercise and more fiber and plenty of water should help...BUT speak to ur dr regarding this issue.

  "selma'
Blank
Post a Comment
To
MedHelp Health Answers
Blank
Gastro Tracker
Gastro
Start Tracking Now
Recent Activity
11497835_tn?1418839592
Blank
SRS2 commented on Sleep Apnea and Night...
2 hrs ago
620923_tn?1416285879
Blank
selmaS commented on Flycaster305's status
Dec 16
620923_tn?1416285879
Blank
selmaS commented on photo
Dec 15
Top Digestive Answerers
620923_tn?1416285879
Blank
selmaS
Allentown, PA
63984_tn?1385441539
Blank
Flycaster305
97303, OR
168348_tn?1379360675
Blank
ChitChatNine
329165_tn?1412685860
Blank
Smiley2000
Australia
Avatar_m_tn
Blank
me_just34
209987_tn?1334790318
Blank
tschock
AB
GERD (Acid Reflux) Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Digestive Answerers
620923_tn?1416285879
Blank
selmaS
Allentown, PA
63984_tn?1385441539
Blank
Flycaster305
97303, OR
168348_tn?1379360675
Blank
ChitChatNine
329165_tn?1412685860
Blank
Smiley2000
Australia
Avatar_m_tn
Blank
me_just34
209987_tn?1334790318
Blank
tschock
AB